Alert archive / North Carolina / Special Weather Statements in 2021
Special Weather Statement, NWS Raleigh, NC
NWS Raleigh, NC issued this special weather statement at Aug 1, 2021, 5:28 PM EDT for Wayne County, North Carolina. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2021, 5:28 PM EDT (21:28 UTC)
- Expired
- Aug 1, 2021, 6:00 PM EDT
- In force
- 32 min
- Issued by
- NWS Raleigh, NC
County Wayne County, NC
The radar
The Raleigh/Durham radar (KRAX), 61 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 9.5 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 756 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 934 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.4
The text
As transmitted.
301
WWUS82 KRAH 012128
SPSRAH
Special Weather Statement
National Weather Service Raleigh NC
528 PM EDT Sun Aug 1 2021
NCZ042-078-012200-
Johnston NC-Wayne NC-
528 PM EDT Sun Aug 1 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL WAYNE AND
SOUTHEASTERN JOHNSTON COUNTIES UNTIL 600 PM EDT...
At 527 PM EDT, Doppler radar was tracking a line of strong
thunderstorms along a line extending from 6 miles northwest of Jason
to 11 miles west of Goldsboro. Movement was southeast at 20 mph.
Wind gusts up to 40 mph will be possible with these storms.
Locations impacted include...
Goldsboro, Fremont, Walnut Creek, Princeton, Pikeville, Eureka,
Mar-Mac, Brogden, Nahunta and Elroy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph are capable of knocking down tree limbs and blowing around
trash cans, potted plants, lawn furniture and other light outdoor
objects.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning, especially in urban areas where prolonged heavy rain
can quickly lead to flooding.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
central North Carolina.
LAT...LON 3536 7782 3533 7783 3529 7789 3528 7795
3527 7807 3543 7834 3559 7787 3559 7786
3543 7783 3540 7780 3538 7780
TIME...MOT...LOC 2127Z 299DEG 19KT 3547 7783 3538 7816
$$
23What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this special weather statement went out at Aug 1, 4:32 PM EDT, 56 minutes earlier.
Area forecast discussion, Aug 1, 4:32 PM EDT, 56 minutes before
AREA FORECAST DISCUSSION National Weather Service Raleigh NC 432 PM EDT Sun Aug 01 2021 .SYNOPSIS... A cold front will stall across the eastern Carolinas through the middle of next week. Weak low pressure will travel up along the front today and on Tuesday as the front wavers near the coast. && .NEAR TERM /THROUGH TONIGHT/... As of 430 PM Sunday... ...Severe Thunderstorm Watch 408 remains in effect until 8 PM across the Sandhills and southern and central Coastal Plain of central NC... Just sent a quick updated to remove the the Piedmont and northern Coastal Plain counties across central NC from the Severe Thunderstorm Watch as the effective front has move into south/southeastern portions of central NC. Thus the threat of severe weather north of a line from Chatham to Wake and Wilson Counties has ended. Previous Discussion.. As of 330 PM Showers and storms continue to develop across central NC this afternoon, with the best coverage and intensity along and south of a front located across the southern half of central NC. This is where MLCAPE is maximized 1500-2000 J/kg, along with deep shear values of 30-40 kts. This has led to mainly multicellular clusters, along with a few supercells. The activity is expected to continue through the late afternoon into the early evening across the south/southeast, before dragging the effective cold front back to the south of the area by mid/late evening and ending any threat of precip. Generally dry weather is expected overnight. In addition, the combination have temps warming into the 90s with dewpoints into the upper 70s to lower 80s has lead to heat index values of around 105 degrees this afternoon across the far southeast. However, showers and storms should be moving into these locations shortly, which will allow for some relief of the heat (mother natures air condition). Thus, will not issue a Heat Advisory. Low temps tonight are expected to range from the mid 60s northwest to the lower 70s southeast. && .SHORT TERM /MONDAY AND MONDAY NIGHT/... As of 355 PM Sunday... The broad mid/upper level trough will remain over the eastern half the CONUS on Monday into Monday night. The aforementioned cold front will be to the south and east of the area on Monday, with noticeably drier air filtering into the region. This will lead to a brief return to dry weather. However, this will be short lived as the mid/upper level trough begins to deepen some to the west allowing for moisture to increase across the area late Monday night as the front to lifts back north as a warm front. This will allow for increasing chances of showers and isolated storms during the early morning hours of Tuesday from south/southwest to north/northeast. High temps on Monday are expected to range from the lower to mid 80s across the north to around 90 south, with heat index values topping out in the lower 90s across the south. Low temperatures are expected to range from the mid 60s north to around 70 across the far south. && .LONG TERM /TUESDAY THROUGH SUNDAY/... As of 400 PM Sunday... A deep upper trough over the Eastern US and multiple waves of low pressure riding along a cold front stalled over eastern NC will result in periods of showers in much of the extended period for the region. It will be especially wet across the Coastal Plain where deep moist southerly flow from the Atlantic will bring PW values in excess of 2 inches. The strongest wave and best chance for rain looks to be on Tuesday, when POPs range from likely NW to categorical SE. Total forecast rainfall on Tuesday and Tuesday night alone ranges from about a half inch NW to one and a half inches SE. POPs then gradually decrease through the remainder of the period as the front slowly washes out and the upper trough weakens, but this will be slow to happen as deep Atlantic moisture continues to get drawn into the area. Thus have chance POPs NW to likely POPs SE each day from Wednesday through Saturday, finally decreasing to chance everywhere on Sunday. Instability looks marginal so thunder chances should be limited, at least on Tuesday and Wednesday before the low- level flow turns more southerly and CAPE increases. It certainly appears that several inches of rain is likely through this period with the highest amounts in the Coastal Plain. Cool NE surface flow and plenty of clouds/precipitation will likely keep temperatures in the 70s on Tuesday and Wednesday. As heights rise and the flow turns more southerly, temperatures will increase through the period reaching near normal by Sunday. Lows will increase from lower-to-mid-60s to mid-60s to near 70 through the period. && .AVIATION /18Z SUNDAY THROUGH THURSDAY/... As of 150 PM Sunday... 24 Hour TAF Period: Scattered to numerous showers and thunderstorms are expected across the area this afternoon as disturbance moves across the area. The strongest storms are expected across the eastern half of central NC (KFAY/KRWI/KRDU). The storms will have the potential to produce gusty wind, lots of lightning, very heavy rainfall and sub-VFR cigs and visbys. The threat of showers and storms will diminish by late this afternoon and evening in a northwest to southeast fashion. VFR conditions are generally expected to continue overnight as reinforcing cold front moves through the area. However, we could see some fog or low stratus at KFAY and KRWI (as the front begins to stall). VFR conditions and drier weather is expected on Monday. Outlook: The surface boundary will persist across the area through the middle of the upcoming work week as an upper level trough persists across the area. This will lead to an unsettled pattern with scattered mainly afternoon and evening showers and storms returning for Tuesday onward, with periods of sub-VFR fog and low stratus possible during the overnight and daybreak hours. && .RAH WATCHES/WARNINGS/ADVISORIES... None. && $$ SYNOPSIS...Blaes NEAR TERM...BSD SHORT TERM...BSD LONG TERM...Danco AVIATION...BSD/Blaes
Hazardous weather outlook, Aug 1, 4:26 PM EDT, 1 hour 2 minutes before
Hazardous Weather Outlook National Weather Service Raleigh NC 426 PM EDT Sun Aug 1 2021 NCZ007>011-021>028-038>041-043-073-074-076-083-084-021130- Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance- Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham-Wake- Wilson-Stanly-Montgomery-Lee-Anson-Richmond- 426 PM EDT Sun Aug 1 2021 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ042-075-077-078-085-086-088-089-021130- Johnston-Moore-Harnett-Wayne-Scotland-Hoke-Cumberland-Sampson- 426 PM EDT Sun Aug 1 2021 ...SEVERE THUNDERSTORM WATCH 408 IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. Scattered to numerous thunderstorms will move across the Sandhills and southern and central Coastal Plain this afternoon. Some of these storms may become strong to severe with a primary threat of damaging wind gusts and quarter size hail, along with possibly a brief tornado. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed.
In the hours before
Local storm report, Aug 1, 4:06 PM EDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
406 PM EDT SUN AUG 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0323 PM TSTM WND DMG 4 NE DIGGS 34.88N 79.82W
08/01/2021 RICHMOND NC 911 CALL CENTER
MULTIPLE TREES DOWN BLOCKING ROADWAY ON HWY
1 SOUTH NEAR HAMER MILL ROAD.
&&
NTLLocal storm report, Aug 1, 4:10 PM EDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
410 PM EDT SUN AUG 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0329 PM TSTM WND DMG 1 NNE ROCKINGHAM 34.96N 79.75W
08/01/2021 RICHMOND NC 911 CALL CENTER
TREE REPORTED DOWN ON RICHMOND ROAD.
&&
NTLSpecial weather statement, Aug 1, 4:28 PM EDT, 1 hour before
Special Weather Statement
National Weather Service Raleigh NC
428 PM EDT Sun Aug 1 2021
NCZ042-077-078-088-089-012130-
Johnston NC-Sampson NC-Harnett NC-Wayne NC-Cumberland NC-
428 PM EDT Sun Aug 1 2021
...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL WAYNE...
NORTHWESTERN SAMPSON...SOUTHEASTERN HARNETT...NORTHEASTERN CUMBERLAND
AND SOUTHERN JOHNSTON COUNTIES UNTIL 530 PM EDT...
At 428 PM EDT, Doppler radar was tracking a strong thunderstorm near
Godwin, or 9 miles south of Lillington, moving east at 35 mph.
Wind gusts up to 40 mph will be possible with this storm.
Deadly cloud to ground lightning will also be possible with this
storm.
Locations impacted include...
Fayetteville, Dunn, Benson, Godwin, Erwin, Coats, Four Oaks,
Princeton, Newton Grove and Wade.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph are capable of knocking down tree limbs and blowing around
trash cans, potted plants, lawn furniture and other light outdoor
objects.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning, especially in urban areas where prolonged heavy rain
can quickly lead to flooding.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
central North Carolina.
LAT...LON 3514 7892 3535 7894 3551 7815 3528 7811
3513 7876
TIME...MOT...LOC 2028Z 268DEG 32KT 3526 7876
23Special weather statement, Aug 1, 4:53 PM EDT, 35 minutes before
Special Weather Statement
National Weather Service Raleigh NC
453 PM EDT Sun Aug 1 2021
NCZ078-089-012200-
Sampson NC-Wayne NC-
453 PM EDT Sun Aug 1 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN WAYNE AND NORTHERN
SAMPSON COUNTIES UNTIL 600 PM EDT...
At 453 PM EDT, Doppler radar was tracking a strong thunderstorm 10
miles northwest of Clinton, moving east at 35 mph.
Wind gusts up to 40 mph will be possible with this storm.
Heavy rain and minor flooding will also be possible with this storm.
Locations impacted include...
Clinton, Mount Olive, Walnut Creek, Salemburg, Falcon, Autryville,
Hobbton, Cliffs Of The Neuse State Park and Brogden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph are capable of knocking down tree limbs and blowing around
trash cans, potted plants, lawn furniture and other light outdoor
objects.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning, especially in urban areas where prolonged heavy rain
can quickly lead to flooding.
&&
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
central North Carolina.
LAT...LON 3509 7867 3512 7864 3512 7865 3514 7864
3519 7864 3531 7787 3518 7784 3515 7789
3517 7793 3516 7797 3519 7802 3518 7807
3519 7816 3509 7817 3503 7815 3500 7865
TIME...MOT...LOC 2053Z 262DEG 31KT 3512 7845
23Special weather statement, Aug 1, 5:09 PM EDT, 19 minutes before
Special Weather Statement
National Weather Service Raleigh NC
509 PM EDT Sun Aug 1 2021
NCZ089-012145-
Sampson NC-
509 PM EDT Sun Aug 1 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN SAMPSON
COUNTY UNTIL 545 PM EDT...
At 508 PM EDT, Doppler radar was tracking a line of strong
thunderstorms along a line extending from Warsaw to 10 miles north of
Lagoon. Movement was east at 30 mph.
Wind gusts up to 40 mph will be possible with these storms.
Deadly cloud to ground lightning will also be possible with these
storms.
Locations impacted include...
Harrells, Garland, Turkey and Ivanhoe.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph are capable of knocking down tree limbs and blowing around
trash cans, potted plants, lawn furniture and other light outdoor
objects.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
central North Carolina.
LAT...LON 3458 7826 3461 7831 3463 7832 3464 7831
3465 7832 3467 7832 3469 7835 3470 7837
3475 7839 3478 7843 3503 7816 3490 7815
3474 7820 3471 7813 3472 7811 3471 7811
3468 7816 3455 7825
TIME...MOT...LOC 2108Z 271DEG 27KT 3501 7808 3471 7840
23Special weather statement, Aug 1, 5:28 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Raleigh NC
528 PM EDT Sun Aug 1 2021
NCZ042-078-012200-
Johnston NC-Wayne NC-
528 PM EDT Sun Aug 1 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL WAYNE AND
SOUTHEASTERN JOHNSTON COUNTIES UNTIL 600 PM EDT...
At 527 PM EDT, Doppler radar was tracking a line of strong
thunderstorms along a line extending from 6 miles northwest of Jason
to 11 miles west of Goldsboro. Movement was southeast at 20 mph.
Wind gusts up to 40 mph will be possible with these storms.
Locations impacted include...
Goldsboro, Fremont, Walnut Creek, Princeton, Pikeville, Eureka,
Mar-Mac, Brogden, Nahunta and Elroy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph are capable of knocking down tree limbs and blowing around
trash cans, potted plants, lawn furniture and other light outdoor
objects.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning, especially in urban areas where prolonged heavy rain
can quickly lead to flooding.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
central North Carolina.
LAT...LON 3536 7782 3533 7783 3529 7789 3528 7795
3527 7807 3543 7834 3559 7787 3559 7786
3543 7783 3540 7780 3538 7780
TIME...MOT...LOC 2127Z 299DEG 19KT 3547 7783 3538 7816
23The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 5:33 AM EDT | Special Weather Statement | RAH | Guilford | 57 min |
| Aug 1, 5:51 AM EDT | Severe Thunderstorm Warning | RAH | Davidson, Forsyth, Guilford, Randolph | 39 min |
| Aug 1, 6:27 AM EDT | Special Weather Statement | RAH | Alamance, Guilford | 63 min |
| Aug 1, 7:10 AM EDT | Severe Thunderstorm Warning | RAH | Alamance, Durham, Orange | 50 min |
| Aug 1, 7:13 AM EDT | Special Weather Statement | RAH | Person | 47 min |
| Aug 1, 8:00 AM EDT | Special Weather Statement | RAH | Granville | 45 min |
| Aug 1, 8:05 AM EDT | Special Weather Statement | RAH | Vance | 55 min |
| Aug 1, 12:56 PM EDT | Special Weather Statement | RAH | Edgecombe, Nash, Wilson | 64 min |
| Aug 1, 1:08 PM EDT | Special Weather Statement | RAH | Forsyth | 52 min |
| Aug 1, 1:12 PM EDT | Special Weather Statement | RAH | Johnston | 48 min |
| Aug 1, 1:22 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Johnston, Nash, Wake, Wayne, Wilson | 38 min |
| Aug 1, 1:31 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Sampson, Wayne | 44 min |
| Aug 1, 2:00 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Wayne, Wilson | 45 min |
| Aug 1, 2:07 PM EDT | Special Weather Statement | RAH | Chatham, Randolph | 53 min |
| Aug 1, 2:15 PM EDT | Severe Thunderstorm Warning | RAH | Wayne | 30 min |
| Aug 1, 2:42 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Randolph | 48 min |
| Aug 1, 3:03 PM EDT | Special Weather Statement | RAH | Anson, Hoke, Richmond, Scotland | 57 min |
| Aug 1, 3:18 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Hoke, Richmond, Scotland | 42 min |
| Aug 1, 3:51 PM EDT | Special Weather Statement | RAH | Sampson | 54 min |
| Aug 1, 3:51 PM EDT | Special Weather Statement | RAH | Cumberland | 54 min |
| Aug 1, 4:00 PM EDT | Tornado Warning | RAH | Cumberland | 30 min |
| Aug 1, 4:28 PM EDT | Special Weather Statement | RAH | Johnston | 62 min |
| Aug 1, 4:53 PM EDT | Special Weather Statement | RAH | Sampson | 67 min |
| Aug 1, 5:09 PM EDT | Special Weather Statement | RAH | Sampson | 36 min |
Nearby
Special Weather Statements in North Carolina, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.